Alert archive / Georgia / Flash Flood Watches in 2020
Flash Flood Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Feb 18, 2020, 11:58 AM EST for 53 counties in Georgia. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2020, 11:58 AM EST (16:58 UTC)
- Expired
- Feb 19, 2020, 3:41 AM EST
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 53 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WGUS62 KFFC 181658 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 1158 AM EST Tue Feb 18 2020 GAZ011>014-019>025-027-030>039-041>062-066>073-078-079-190400- /O.NEW.KFFC.FF.A.0005.200218T1700Z-200219T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Harris-Talbot- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 1158 AM EST Tue Feb 18 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia... northwest Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Butts... Jasper...Jones...Monroe and Putnam. In east central Georgia... Greene...Hancock...Taliaferro...Warren and Wilkes. In north central Georgia...Barrow...Cherokee...Clayton...Cobb... Dawson...DeKalb...Douglas...Fayette...Forsyth...Gwinnett... Hall...Henry...Morgan...Newton...North Fulton...Pickens... Rockdale...South Fulton and Walton. In northeast Georgia... Banks...Clarke...Jackson...Madison...Oconee and Oglethorpe. In northwest Georgia...Bartow...Carroll...Chattooga...Floyd... Gordon...Haralson...Paulding and Polk. In west central Georgia...Coweta...Harris...Heard...Lamar...Meriwether... Pike...Spalding...Talbot...Troup and Upson. * Through Wednesday afternoon * A cold front will move southeast across the forecast area late tonight through Wednesday. This front will bring another round of locally heavy rainfall to much of north and central Georgia. Rainfall amounts of one to two inches will be possible, with locally higher amounts possible. Soils remain saturated and several rivers, creeks and streams remain near or in flood, so any additional rainfall will only create run off and exacerbate ongoing flooding conditions. * Flash flooding and minor flooding of larger creeks and rivers is possible. This may close some roads and could flood homes and businesses in flood-prone areas. Along larger creeks and rivers, flooding could last for several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
343 WGUS62 KFFC 190209 FFAFFC Flood Watch National Weather Service Peachtree City GA 909 PM EST Tue Feb 18 2020 GAZ011>014-019>025-027-030>039-041>062-066>073-078-079-191015- /O.CON.KFFC.FF.A.0005.000000T0000Z-200219T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Harris-Talbot- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 909 PM EST Tue Feb 18 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Butts...Jasper...Jones...Monroe and Putnam. In east central Georgia...Greene...Hancock... Taliaferro...Warren and Wilkes. In north central Georgia... Barrow...Cherokee...Clayton...Cobb...Dawson...DeKalb... Douglas...Fayette...Forsyth...Gwinnett...Hall...Henry... Morgan...Newton...North Fulton...Pickens...Rockdale...South Fulton and Walton. In northeast Georgia...Banks...Clarke... Jackson...Madison...Oconee and Oglethorpe. In northwest Georgia...Bartow...Carroll...Chattooga...Floyd...Gordon... Haralson...Paulding and Polk. In west central Georgia... Coweta...Harris...Heard...Lamar...Meriwether...Pike... Spalding...Talbot...Troup and Upson. * Through Wednesday afternoon * A cold front will move southeast across the forecast area through Wednesday. Additional rounds of locally heavy rainfall are possible across much of north and central Georgia. Rainfall amounts of one to two inches will be possible, with locally higher amounts possible. Soils remain saturated and several rivers, creeks and streams remain near or in flood, so any additional rainfall will only create run off and exacerbate ongoing flooding conditions. * Flash flooding and minor flooding of larger creeks and rivers is possible. This may close some roads and could flood homes and businesses in flood-prone areas. Along larger creeks and rivers, flooding could last for several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
415 WGUS62 KFFC 190841 FFAFFC Flood Watch National Weather Service Peachtree City GA 341 AM EST Wed Feb 19 2020 GAZ011>014-019>025-027-030>039-041>062-066>073-078-079-190945- /O.CAN.KFFC.FF.A.0005.000000T0000Z-200219T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Harris-Talbot- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 341 AM EST Wed Feb 19 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north and central Georgia has been cancelled. Earlier heavy rainfall has ended and only light additional rainfall totals are expected through Wednesday afternoon. However, several rivers, creeks, and streams remain in or near flood, with runoff from recent rainfall expected to lead to continued river flooding conditions. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Feb 18, 6:49 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 18, 6:49 AM EST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 649 AM EST Tue Feb 18 2020 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 415 AM EST Tue Feb 18 2020/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Wednesday/... Main focus dominating the short term is with expected widespread showers and slight thunderstorm potential driven by an initial upper shortwave today. The area of precip is currently pushing into the western CWA at the time of this discussion and has had some persistent isolated embedded lightning with an axis of elevated low end CAPE. While the shear params remain limited, no strong to severe intensity is expected and should be just general thunder. Behind this initial wave, the upper SW flow and Gulf moisture transport will continue along and ahead of a cold front progged to push relatively slowly southward across the area late tonight into Wednesday. Overall total QPF looks to be 1.5 to 2 inches across the northern majority of the area with the heavier amounts likely today into tonight. PWATs do look to be quite high and supportive of highly efficient rainfall, close to 1.5 inches and upwards of 1.75 inches into some central/southern portions of the CWA, which could even flirt with climo records. Have opted to hold off on any flood watch given uncertainty with how much rainfall occurs with the initial wave. Future updates may warrant a possible issuance if amounts trend higher. While temps should be decently above normal today with highs in the mid to upper 60s for most areas (even low 70s across the south), the aforementioned fropa will limit north GA to the low to mid 50s on Wednesday. Baker && .LONG TERM /Wednesday Night through Monday/... We begin the long term period on Wednesday Night with what is likely to be a slight break in between two rounds of heavier rain. At mid-levels, drier air will have pushed southward to its most southern extent before a surge of moisture moves back into the southeast for a second bout of rain showers in the region from early Thursday morning through Thursday Night. This round of rain is likely to drop another 0.5-1 inches of rain across central Georgia. In recent model runs, there have been hints of a possible mix of wintry-type precip for far Northern Georgia from Thursday morning to Friday morning with residual showers. However, temperatures are expected to be above thresholds for frozen precipitation to make it to the ground at this time; this occurs even in model runs producing frozen precip with vertical profiles that would suggest melting. For now the only expectation for wintry precip will be for the highest elevations in the mountains on late Thursday night but conditions will need to be monitored going forward. Going into Friday and the weekend, we'll have our first break from precip in the forecast! Highs will be on the increase with high- 40s/low-50s on Friday and low- to mid-50s on Saturday under mostly clear skies and a stout, surface high pressure. Moisture comes back into the area on Sunday with PWATS rising from 1/8 of an inch to over an inch. This moisture will be overriding a warm front set to arrive on Monday, but the parent low pressure system in the northern plains is set to occlude and stall, possibly keeping the southeast under cloudy skies and showers for several days after. Thiem && .AVIATION... 12Z Update... Most sites should have LIFR cigs in 200-400 ft range this morning that could persist into much of the day and only possible slight improvement to IFR around 500-800 ft late afternoon or within the area of SHRA (precip likely thru majority of period), then back to LIFR after 03z Wednesday. Generally IFR vsbys around 2 SM but could have greater in breaks of precip. TS chance a bit too low to include but may warrant tempos in updates. Winds initially east to SE 5-7 kts with SSW shift after 17z and WNW shift with front by 06z Wed for KATL and nearby sites. //ATL Confidence...12Z Update... Medium on overall cig/vsby trend. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 63 53 57 41 / 100 90 80 30 Atlanta 65 50 55 41 / 100 90 60 40 Blairsville 59 45 52 37 / 90 90 50 20 Cartersville 65 47 54 40 / 100 90 40 30 Columbus 72 57 63 44 / 80 80 70 70 Gainesville 59 50 53 40 / 100 90 60 20 Macon 69 58 63 42 / 80 80 80 70 Rome 65 47 54 41 / 100 90 40 30 Peachtree City 67 51 58 41 / 100 90 70 50 Vidalia 72 61 68 45 / 60 60 60 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Feb 18, 10:52 AM EST, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1052 AM EST Tue Feb 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1052 AM EST Tue Feb 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... There is also a slight chance of thunderstorms across parts of north and central Georgia today and tonight. Some storms could be strong to severe with the main threat being damaging winds. Heavy rain will also be possible with these storms and ponding on roadways and some nuisance flooding may be possible, especially in low-lying or highly urbanized areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Periods of possible heavy rain could occur through Thursday. Please monitor forecast updates if there is an increased threat of flooding. Also, the interaction of some colder air could allow for some transition to light snow in parts of far northeast Georgia for Thursday evening. Some light accumulations cannot be ruled out so please monitor future updates. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 18, 9:18 AM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 AM EST Tue Feb 18 2020
GAZ081>085-094>097-181445-
Peach GA-Wilkinson GA-Bibb GA-Johnson GA-Houston GA-Crawford GA-
Laurens GA-Bleckley GA-Twiggs GA-
918 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHERN WILKINSON...
BIBB...NORTHWESTERN JOHNSON...NORTHERN HOUSTON...CRAWFORD...NORTHERN
LAURENS...NORTHERN BLECKLEY AND TWIGGS COUNTIES UNTIL 945 AM EST...
At 916 AM EST...a line of thunderstorms was extending from near
Scott to near Tarversville...and moving east at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Macon, Dublin, Perry, Fort Valley, Wrightsville, Jeffersonville,
Irwinton, Warner Robins, Centerville, Byron, East Dublin, Dexter,
Dudley, Danville, Payne, Montrose, Allentown, Robins Air Force Base,
Payne City and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3243 8272 3243 8296 3251 8400 3285 8393
3287 8386 3280 8296 3276 8296 3279 8286
3277 8261
TIME...MOT...LOC 1416Z 260DEG 17KT 3252 8271 3255 8349Special weather statement, Feb 18, 9:50 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
950 AM EST Tue Feb 18 2020
GAZ072-074-082>085-093>097-181515-
Macon GA-Peach GA-Wilkinson GA-Washington GA-Bibb GA-Johnson GA-
Houston GA-Jones GA-Laurens GA-Bleckley GA-Twiggs GA-
950 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...EASTERN PEACH...
WILKINSON...SOUTHWESTERN WASHINGTON...SOUTHEASTERN BIBB...WESTERN
JOHNSON...HOUSTON...SOUTHERN JONES...NORTHWESTERN LAURENS...NORTHERN
BLECKLEY AND TWIGGS COUNTIES UNTIL 1015 AM EST...
At 950 AM EST...a line of thunderstorms was extending from near
Danville to near Saint Louis...and moving east at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Macon, Dublin, Perry, Jeffersonville, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Dudley, Toomsboro,
Oconee, Danville, Montrose, Allentown, Robins Air Force Base, Marion
and Houston Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3238 8395 3269 8376 3269 8374 3285 8366
3295 8307 3297 8302 3273 8284 3246 8296
TIME...MOT...LOC 1450Z 266DEG 27KT 3265 8324 3244 8385Special weather statement, Feb 18, 10:21 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1021 AM EST Tue Feb 18 2020
GAZ052>058-066>068-070-181545-
Butts GA-Fayette GA-Lamar GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
1021 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...FAYETTE...WESTERN
LAMAR...SOUTHERN CLAYTON...COWETA...NORTHERN TROUP...HEARD...
SPALDING...NORTHERN MERIWETHER...PIKE AND SOUTHERN HENRY COUNTIES
UNTIL 1045 AM EST...
At 1020 AM EST...a line of thunderstorms was extending from near
Turin to near Wooster...and moving east at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Fayetteville, Barnesville,
Zebulon, Franklin, Greenville, Peachtree City, Hampton, Tyrone,
Lovejoy, Locust Grove, Senoia, Hogansville, Grantville, Luthersville,
Milner and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3343 8517 3343 8502 3346 8498 3344 8494
3351 8484 3346 8401 3299 8420 3306 8522
3340 8529
TIME...MOT...LOC 1520Z 270DEG 30KT 3334 8460 3310 8468Special weather statement, Feb 18, 11:05 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1105 AM EST Tue Feb 18 2020
GAZ074-076-083>086-097-181630-
Wilkinson GA-Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
Laurens GA-Twiggs GA-
1105 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...SOUTHERN
JEFFERSON...SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL...
JOHNSON...NORTHERN LAURENS AND EASTERN TWIGGS COUNTIES UNTIL 1130 AM
EST...
At 1105 AM EST...a line of thunderstorms was extending from Kite to
near Allentown...and moving east at 40 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Tennille, Adrian, Dudley,
Harrison, Danville, Montrose, Allentown, Riddleville, Kite, Spann,
Nicklesville, Pringle, Lovett, Dellwood, Brewton, Donovan and Tuckers
Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3254 8244 3248 8290 3256 8322 3258 8323
3257 8325 3259 8332 3293 8280 3287 8253
3269 8233
TIME...MOT...LOC 1605Z 263DEG 35KT 3269 8253 3260 8318Special weather statement, Feb 18, 11:11 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 AM EST Tue Feb 18 2020
GAZ053>058-066>068-070-071-181645-
Butts GA-Fayette GA-Lamar GA-Monroe GA-Clayton GA-Coweta GA-Troup GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
1111 AM EST Tue Feb 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHERN FAYETTE...
LAMAR...NORTHWESTERN MONROE...SOUTHERN CLAYTON...COWETA...
NORTHEASTERN TROUP...SPALDING...NORTHERN MERIWETHER...PIKE AND
SOUTHERN HENRY COUNTIES UNTIL 1145 AM EST...
At 1109 AM EST...Moderate showers and a few strong thunderstorms
were along a line extending from near East Griffin to near
Grantville...and moving northeast at 25 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Barnesville, Jackson, Forsyth,
Zebulon, Greenville, Peachtree City, Hampton, Locust Grove, Senoia,
Hogansville, Grantville, Luthersville, Flovilla, Milner, Brooks and
Moreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3321 8499 3323 8494 3331 8497 3337 8496
3344 8392 3333 8384 3301 8386 3302 8502
TIME...MOT...LOC 1609Z 239DEG 21KT 3324 8418 3323 8489
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:18 AM EST | Special Weather Statement | FFC | Bibb, Johnson, Peach, Twiggs, Wilkinson | 27 min |
| Feb 18, 9:50 AM EST | Special Weather Statement | FFC | Bleckley, Houston, Peach, Twiggs, Wilkinson | 25 min |
| Feb 18, 10:21 AM EST | Special Weather Statement | FFC | Coweta, Fayette, Heard, Henry, Meriwether, Pike and 1 more | 24 min |
| Feb 18, 11:05 AM EST | Special Weather Statement | FFC | Johnson | 25 min |
| Feb 18, 11:11 AM EST | Special Weather Statement | FFC | Butts, Coweta, Lamar, Meriwether, Monroe, Pike and 1 more | 34 min |
| Feb 18, 12:13 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 days |
| Feb 18, 12:13 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 12 days |
| Feb 18, 3:02 PM EST | River Flood Warning | FFC | Dade | 13 hr |
| Feb 18, 3:02 PM EST | River Flood Warning | FFC | Troup | 41 hr |
| Feb 18, 6:38 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
Nearby
Flash Flood Watches in Georgia, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.